Aug 10, 2015
75
49
Just reading FA and it says that Vitamin E can enhance the anticoagulant effects of warfarin? Why is that? Is Vitamin E displacing warfarin by binding albumin or something?
Also, It says that Vitamin E deficiency causes posterior column and spinocerebellar tract demyelination (ataxia). Again, does anyone know the reasoning behind this?
 
Jun 30, 2015
70
92
Zurich, Switzerland
I always went by this rule of thumb:
Vitamin E looks like Vitamin K. So in very high doses, E acts as an antagonist of K → hemorrhage in patients given warfarin.





Vitamin E deficiency is very rare.
Signs and symptoms include hemolytic anemia (vitamin E is an antioxidant - protects other lipids from oxidative damage such as the damage on lipids of RBC. E sits in the membrane of cells throughout our whole body and sacrifices itself by stopping free radicals! Thank you vitamin E! :) ).

E deficiency leads to neuromuscular disorders, peripheral neuropathy, and damage of the dorsal columns and roots of the spinal cord (proprioception, ataxia, perform a romberg test). Again, as far as I know, this is also explained by the lost antioxidant effect of E in a deficiency state ().
 
Last edited:
OP
Silverish
Aug 10, 2015
75
49
Thank you very much for your response Keto! I never would have even decided to look at the vitamin structure for the answer... Much appreciated!